Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 69, NWS Green Bay, WI

June 11, 2017Langlade County, Lincoln County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2017, 9:00 PM CDT for Langlade County, Lincoln County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2017, 9:00 PM CDT (02:00 UTC)
Expired
Jun 11, 2017, 9:45 PM CDT
In force
45 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Langlade County, WI, Lincoln County, WI

The radar

The Green Bay radar (KGRB), 123 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 8:01 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2017-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2017-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-274 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
452 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

144 
WUUS53 KGRB 120200
SVRGRB
WIC067-069-120245-
/O.NEW.KGRB.SV.W.0069.170612T0200Z-170612T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
900 PM CDT SUN JUN 11 2017

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Eastern Lincoln County in north central Wisconsin...
  Langlade County in north central Wisconsin...

* Until 945 PM CDT.

* At 858 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles south of Woodboro to 11 miles southwest of
  Parrish to near Merrill, moving east at 60 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Antigo, Merrill, White Lake, Parrish, Pearson, Langlade, Elcho,
  Polar, Neva and Freeman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

These storms are capable of producing widespread wind damage. SEEK 
SHELTER NOW inside a sturdy structure and stay away from windows!

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4525 8962 4547 8963 4546 8893 4538 8892
      4538 8876 4536 8872 4512 8871 4512 8971
TIME...MOT...LOC 0158Z 255DEG 55KT 4549 8954 4528 8954 4514 8962 

HAIL...<.75IN
WIND...70MPH
 
$$

EB
2 follow-up statements
079 
WWUS53 KGRB 120218
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
918 PM CDT SUN JUN 11 2017

WIC067-069-120245-
/O.CON.KGRB.SV.W.0069.000000T0000Z-170612T0245Z/
Lincoln WI-Langlade WI-
918 PM CDT SUN JUN 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHEASTERN LINCOLN AND LANGLADE COUNTIES...

At 918 PM CDT, severe thunderstorms were located along a line
extending from 12 miles southeast of Rhinelander to 7 miles west of
Pearson to 6 miles northwest of Antigo, moving east at 65 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Antigo, White Lake, Parrish, Pearson, Langlade, Elcho, Polar, Neva,
Freeman and Ackley Wildlife Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4528 8953 4547 8937 4546 8893 4538 8892
      4538 8876 4536 8872 4512 8871 4512 8959
TIME...MOT...LOC 0218Z 255DEG 55KT 4556 8917 4535 8917 4521 8925 

HAIL...0.75IN
WIND...60MPH
 
$$

EB
267 
WWUS53 KGRB 120240
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
940 PM CDT SUN JUN 11 2017

WIC067-069-120247-
/O.EXP.KGRB.SV.W.0069.000000T0000Z-170612T0245Z/
Lincoln WI-Langlade WI-
940 PM CDT SUN JUN 11 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN AND
LANGLADE COUNTIES WILL EXPIRE AT 945 PM CDT...
            
This warning will be allowed to expire and has been replaced by a 
new severe thunderstorm warning for the area.  Please see that 
bulletin for details.  

A severe thunderstorm watch remains in effect until 300 AM CDT for
north central and northeastern Wisconsin.

Remember, a Severe Thunderstorm Warning still remains in effect for
portions of southeast Lincoln and Langlade Counties. 

LAT...LON 4528 8953 4547 8937 4546 8893 4538 8892
      4538 8876 4536 8872 4512 8871 4512 8959
TIME...MOT...LOC 0237Z 255DEG 55KT 4563 8877 4542 8877 4528 8885 

$$

EB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:17 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 11, 6:17 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
617 PM CDT Sun Jun 11 2017

Updated aviation portion for 00Z TAF issuance

.SYNOPSIS...
Issued at 342 PM CDT Sun Jun 11 2017

Warm and humid with several more rounds of thunderstorms the next
few days, then drier and less humid for the latter part of the
work week.

The large scale pattern across the CONUS is dominated by a trough
in the west and ridge around 75W. The western trough will dig a
little more, then become progressive, lifting out into south-
central Canada by the latter part of the work week.

Warm and humid conditions are expected the next few days, though
temperatures could be held back at times by clouds and
thunderstorms. A return to more seasonable humidities is expected
by the end of the work week, with a little cooler temperatures by
next weekend. Precipitation amounts for the period are likely to
be well above normal, and possibly excessive.
&&

.SHORT TERM...Tonight and Monday
Issued at 342 PM CDT Sun Jun 11 2017

WW313 will expire at 400 pm, but the severe weather threat has not
ended. Low level SSW flow will continue to feed moist unstable
air into the forecast area. Storms have redeveloped in northwest
Wisconsin, and trail back to the west. Those storms are expected
to eventually organize and push southeast. The potential certainly
exists for additional severe weather with the storms. In
addition, given the rain that fell earlier today and the W-E
orientation of the line, heavy rainfall and flooding are also a
concern.

The boundary will still be lingering across the area Monday. So
the marginal risk of severe weather specified in the SWODY2
outlook seems reasonable.

.LONG TERM...Monday Night Through Sunday
Issued at 342 PM CDT Sun Jun 11 2017

Shortwave ridging will sharpen across the area Tuesday, to that
looks like a relative min in the thunderstorm chances/coverage.
Another more significant round of storms is likely again Wednesday
as the main upper trough advances in from the west. Quieter
weather will return for the rest of the week as the upper flow
tilts WNW behind the trough.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 615 PM CDT Sun Jun 11 2017

Thunderstorms continue to be the main concern for aviation weather
during the period. An area of thunderstorms developing out to the
west is forecast to track east through the TAF sites during the
evening and overnight hours. At this time is appears the storms
will be strong to severe across the western TAF sites, with some
weakening as they head east. Therefore will focus on the western
TAF sites for high winds with this issuance and adjust as
necessary as they head east. Winds above the surface are strong
enough to carry LLWS in the TAFS tonight.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......Skowronski
AVIATION.......Kurimski
Hazardous weather outlook, Jun 11, 3:40 PM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
340 PM CDT Sun Jun 11 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
340 PM CDT Sun Jun 11 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Thunderstorms are possible this evening and overnight. Some of the
storms could be severe, and produce damaging winds and large hail.
Torrential rains and flooding are also possible. The greatest risk
of flooding will be across north-central and far northeast
Wisconsin, which received the most rainfall from the round of
storms that moved through during the mid-day hours.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Additional periods of thunderstorms will occur from Monday
through Wednesday night. It is difficult to pinpoint the specific
timing and impacts of these storms, but it appears that a severe
weather threat could develop on both Monday and Wednesday
afternoon and evenings.

The combination of very warm temperatures and humid air on Monday
through Wednesday could result in conditions that are hazardous
to people in poor health. The worst conditions are expected to
occur during the afternoon hours and be in central and east-
central Wisconsin.

.SPOTTER INFORMATION STATEMENT...

Formal spotter activation probably will not be needed this evening
or overnight. But spotters are requested to report and winds over
50 mph, hail over 1/2 inch in diameter, or any flooding.

LMZ521-522-541>543-121100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
340 PM CDT Sun Jun 11 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms and patchy fog will pose a hazard to boaters
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Periods of thunderstorms are likely to occur from Monday through
Wednesday night. The storms may pose a hazard to mariners.

Dense fog will also be possible at times through Wednesday as a
humid airmass settles across the region.

Skowronski

In the hours before

Local storm report, Jun 11, 6:26 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
626 PM CDT SUN JUN 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             SE LAC DU FLAMBEAU      45.96N 89.88W
06/11/2017  M0.25 INCH       VILAS              WI   PUBLIC

&&

SAC
Local storm report, Jun 11, 7:35 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
735 PM CDT SUN JUN 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HEAVY RAIN       EAGLE RIVER             45.91N 89.25W
06/11/2017  M1.13 INCH       VILAS              WI   TRAINED SPOTTER

            FELL IN 25 MINUTES THIS EVENING. NO HAIL.

&&

SAC
Local storm report, Jun 11, 8:06 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
806 PM CDT SUN JUN 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TSTM WND DMG     THREE LAKES             45.79N 89.16W
06/11/2017                   ONEIDA             WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN THE CITY.

&&

SAC
Local storm report, Jun 11, 8:31 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
831 PM CDT SUN JUN 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     5 W FLORENCE            45.93N 88.35W
06/11/2017                   FLORENCE           WI   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

&&

SAC
Special weather statement, Jun 11, 8:53 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Green Bay WI
853 PM CDT SUN JUN 11 2017

WIZ010>013-019-120300-
Langlade WI-Florence WI-Oneida WI-Forest WI-
Northern Marinette County WI-
853 PM CDT SUN JUN 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR FOREST...FLORENCE...NORTHERN
MARINETTE...SOUTHEASTERN ONEIDA AND NORTHWESTERN LANGLADE COUNTIES
UNTIL 1000 PM CDT...

At 852 PM CDT, Doppler radar was tracking strong thunderstorms
across much of the area, moving east at 45 mph.

Dime size hail and wind gusts up to 50 mph will be possible with the
stronger storms.

Locations impacted include...
Rhinelander, Crandon, Kingsford, Florence, Goodman, Homestead,
Tipler, Parrish, Popple River and Pearson.

A severe thunderstorm watch remains in effect until 300 AM CDT for
north central and northeastern Wisconsin.

LAT...LON 4596 8833 4596 8825 4595 8824 4595 8819
      4592 8810 4588 8810 4587 8807 4581 8813
      4578 8809 4579 8799 4577 8799 4576 8796
      4574 8786 4573 8786 4522 8941 4554 8942
      4562 8949 4599 8844 4598 8842 4599 8838
TIME...MOT...LOC 0152Z 249DEG 41KT 4584 8859

RDM
Local storm report, Jun 11, 8:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
857 PM CDT SUN JUN 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     2 NW MILAN              44.99N 90.22W
06/11/2017                   MARATHON           WI   TRAINED SPOTTER

            TREES LIMBS SNAPPED.

&&

SAC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:05 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas40 min
Jun 11, 7:22 PM CDTAreal Flood AdvisoryGRBVilas5 hr
Jun 11, 7:40 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas65 min
Jun 11, 7:56 PM CDTSevere Thunderstorm WarningGRBFlorence49 min
Jun 11, 7:58 PM CDTAreal Flood AdvisoryGRBOneida5 hr
Jun 11, 8:09 PM CDTSevere Thunderstorm WarningGRBForest, Oneida33 min
Jun 11, 8:13 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon62 min
Jun 11, 8:52 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest38 min
Jun 11, 8:53 PM CDTSpecial Weather StatementGRBFlorence, Forest67 min
Jun 11, 9:11 PM CDTSevere Thunderstorm WarningGRBLanglade, Marathon, Menominee, Shawano49 min
Jun 11, 9:18 PM CDTSevere Thunderstorm WarningGRBForest, Marinette, Oconto42 min
Jun 11, 9:32 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln26 min
Jun 11, 9:51 PM CDTSpecial Weather StatementGRBLincoln39 min
Jun 11, 10:15 PM CDTSpecial Weather StatementGRBLanglade, Lincoln45 min
Jun 11, 11:23 PM CDTSpecial Weather StatementGRBLanglade, Marathon, Menominee, Portage, Shawano, Waupaca and 1 more67 min
Jun 12, 1:34 AM CDTSpecial Marine WarningGRB41 min
Jun 12, 2:12 AM CDTSpecial Marine WarningGRB48 min
Jun 12, 4:04 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
Jun 12, 4:04 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
Jun 12, 6:20 AM CDTAreal Flood AdvisoryGRBLincoln, Marathon, Oneida, Portage48 hr
Jun 12, 11:39 AM CDTRiver Flood WarningGRBMarathon24 hr
Jun 12, 11:46 AM CDTRiver Flood WarningGRBLincoln, Marathon3 days
Jun 12, 3:43 PM CDTSpecial Weather StatementGRBWaushara47 min
Jun 12, 4:02 PM CDTSevere Thunderstorm WarningGRBWaushara43 min
Jun 12, 4:47 PM CDTSevere Thunderstorm WarningGRBPortage, Wood58 min
Jun 12, 4:54 PM CDTSpecial Weather StatementGRBWaushara, Winnebago51 min
Jun 12, 5:08 PM CDTSevere Thunderstorm WarningGRBWaushara, Winnebago36 min
Jun 12, 5:39 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood51 min
Jun 12, 5:42 PM CDTSevere Thunderstorm WarningGRBWaushara63 min
Jun 12, 6:05 PM CDTSevere Thunderstorm WarningGRBWaupaca55 min
Jun 12, 6:24 PM CDTAreal Flood AdvisoryGRBCalumet, Waushara, Winnebago3 hr
Jun 12, 6:30 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage30 min
Jun 12, 6:35 PM CDTAreal Flood AdvisoryGRBBrown, Outagamie, Waupaca3 hr
Jun 12, 6:35 PM CDTSevere Thunderstorm WarningGRBCalumet, Outagamie, Shawano, Waupaca, Winnebago40 min
Jun 12, 6:40 PM CDTSpecial Marine WarningGRB2 hr
Jun 12, 6:53 PM CDTSevere Thunderstorm WarningGRBCalumet, Winnebago52 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.